Kentucky, 2011Tornadoes and Hail in Kentucky, April 25 to 26, 2011
April 25 to 26, 2011 · NWS PAH · 17 events in 11 counties and zones
A pronounced mid-level shortwave trough and associated 70 to 80 knot mid-level jet progressed northeastward from the southern Plains across Arkansas and Missouri. An associated surface low developed northeastward from southwest Missouri toward northwest Illinois.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4.2 million
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pronounced mid-level shortwave trough and associated 70 to 80 knot mid-level jet progressed northeastward from the southern Plains across Arkansas and Missouri. An associated surface low developed northeastward from southwest Missouri toward northwest Illinois. A gradual increase in the warm sector southerly low level jet occurred as the surface low deepened. Increasing vertical wind shear in the moist and unstable warm sector resulted in organized severe storms. The storms were organized into bowing lines with embedded supercell structures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 25, 12:52 PM CST, 10 hours 1 minute earlier.
Area forecast discussion, Apr 25, 12:52 PM CST, 10 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
152 PM CDT MON APR 25 2011
.DISCUSSION...
1 ROUND OF SHOWERS/STORMS PASSING NOW AND ANOTHER ROUND IS JUST
UPSTREAM...POISED TO ENTER LATER THIS EVENING AND OVERNIGHT AS WE
WARM SECTOR. BETTER CHANCE OF THUNDER WILL COME THEN...AS WE
DESTABILIZE. MAIN THRUST WILL CERTAINLY BE HEAVY RAIN WITH STILL
HIGH PWS AND WALL-TO-WALL PCPN LOOKING UPSTREAM. ANOTHER 2-3" THRU
TONIGHT-EARLY TOMORROW AM CAN BE EXPECTED. THEN AFTER A GENERAL
LULL IN WX TUESDAY...ATMOSPHERE RECHARGES WITH MORE OVERRUNNING
PCPN OVERWHELMING FA TUESDAY NIGHT-WEDNESDAY. MAY SEE ANOTHER 2-3"
SWATH DEVELOP/MOVE OVERHEAD. THIS WILL EXAGGERATE ALREADY ONGOING
FLOODING AND CONTINUE TO THRUST MAJOR-RECORD FLOOD LEVELS HERE.
FLASH FLOOD WATCH HEADLINE RUNNING THRU THE DAY WEDNESDAY
CERTAINLY LOOKS TO STILL BE GOOD THIS PACKAGE WITH NO RESPITE IN
SIGHT SAVE FOR THE TUESDAY RECHARGING LULL. KEEP IN MIND SLGT RISK
CONTINUES AS WELL...INCLUDING POTENTIAL FOR HIGH WINDS/LARGE HAIL
AND ISOLATED TORNADOES.
LARGE CYCLONE FINALLY LIFTS BULK OF MRH/UVM FIELD NORTH AND EAST
BY WEDNESDAY NIGHT-THURSDAY. RESULTANT POST SYSTEM ZONAL-NWLY FLOW
ACTION WILL MEAN DRY WEATHER FOR US THURSDAY-FRIDAY AND INTO FIRST
HALF OF SATURDAY POSSIBLY. ANOTHER FROPA-RELATED CHANCE OF PCPN
THEN COMES IN LATER SAT-SAT NIGHT-EARLY SUNDAY...BUT THIS SYSTEM
SHOULD MOVE ON THRU WEST-TO-EAST AND NOT OFFER NEARLY THE QPF AS
HAS BEEN FELT RECENTLY. MORE RECOVERY SLATED POST SUNDAY SYSTEM
PASSAGE WITH DRY WEATHER FORECAST FOR EARLY NEXT WEEK AS WELL.
&&
.AVIATION...
LOW VFR CIGS WILL OCCASIONALLY DROP TO MVFR WITH EACH ROUND OF
SHOWERS/STORMS...AND MAY FLIRT WITH IFR AT TIMES. MID AFTERNOON
PASSING ROUND OF STORMS WILL BE FOLLOWED BY A MID EVENING ROUND
AND THEN ANOTHER LATE NIGHT ROUND. VSBYS MAY DROP TO MVFR OR BLO
DEPENDING UPON PASSAGE OF STORM CENTER. WILL KEEP VCTS IN FORECAST
ONCE WE WARM SECTOR THIS EVENING...SLYS GUSTING TO NEAR 20KTS AT
TIMES. GENERAL LULL IN PCPN WILL BE FELT TOMORROW BEFORE NEXT BIG
ROUND COMES TOMORROW NIGHT-WED.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Apr 25, 1:46 PM CST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CDT MON APR 25 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-260900-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
246 PM CDT MON APR 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING
TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE
QUAD STATE REGION. ANY THUNDERSTORMS THAT DEVELOP THROUGH TONIGHT
COULD PRODUCE FLASH FLOODING IN A VERY SHORT PERIOD OF TIME.
IN ADDITION...A SLIGHT RISK OF SEVERE THUNDERSTORMS COVERS THE
ENTIRE QUAD STATE. LARGE HAIL...DAMAGING WIND GUSTS...AND A FEW
TORNADOES WILL ALL BE POSSIBLE IN ADDITION TO VERY HEAVY RAINFALL
DEADLY LIGHTNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
800 PM FOR THE FAR SOUTHEAST PENNYRILE OF WESTERN KENTUCKY. REFER
TO THE WATCH FOR DETAILS.
MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND RIVER
FLOODING WILL ONLY WORSEN WITH THE ADDITIONAL HEAVY RAINFALL.
REFER TO OUR WEB PAGE AT WEATHER.GOV/PAH TO SEE ALL THE FLOOD
PRODUCTS AND DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING AND RIVER
FLOODING WILL CONTINUE INTO MID WEEK. A FLASH FLOOD WATCH
CONTINUES THROUGH WEDNESDAY AFTERNOON. THOUGH IT APPEARS THERE MAY
BE A BREAK FOR MUCH OF THE AREA DURING THE DAY TUESDAY...
WIDESPREAD HEAVY RAINFALL AND POSSIBLY MORE SEVERE THUNDERSTORMS
ARE EXPECTED TO RETURN TUESDAY NIGHT INTO WEDNESDAY. AN ADDITIONAL
4 TO 7 INCHES OF RAINFALL IS POSSIBLE THROUGH MID WEEK...BRINGING
5 DAY RAINFALL TOTALS SINCE LAST FRIDAY INTO THE 10 TO 15 INCH
RANGE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS IS A PARTICULARLY
DANGEROUS SITUATION.
MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND RIVER
FLOODING WILL ONLY WORSEN WITH THE ADDITIONAL HEAVY RAINFALL. SOME
RIVER CRESTS MAY CHALLENGE HISTORICAL VALUES. FOR MORE
INFORMATION... PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT OUR WEB
PAGE AT WEATHER.GOV/PAH.
THE WIND LATE TUESDAY NIGHT AND WEDNESDAY COULD BECOME A HAZARD AS
THE SURFACE LOW PRESSURE SYSTEM SWEEPS ACROSS THE AREA. GUSTS INTO
THE 30 TO 40 MPH RANGE MAY BE COMMON AS THE SYSTEM DEEPENS UPON
ITS PUSH ACROSS AND OUT OF THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION FOR THE SEVERE THUNDERSTORM WATCH IS REQUESTED...AND
SPOTTERS MAY BE NEEDED LATER TONIGHT TOO. CONTINUED REPORTS OF
FLOODING AND HEAVY RAINFALL ARE ENCOURAGED AS WELL.
In the hours before
Local storm report, Apr 25, 10:08 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1108 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HEAVY RAIN ANNA 37.46N 89.24W
04/25/2011 E0.00 INCH UNION IL LAW ENFORCEMENT
3 SMALL BRIDGES WASHED OUT - BOWER ROAD OFF OF HIGHWAY
127. STATE POND ROAD OFF OF HIGHWAY 146. DEPPER ROAD NEAR
NEW HIGHWAY 51 TOWARD UNION/JACKSON COUNTY LINE.
&&
JIMPSpecial weather statement, Apr 25, 10:27 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1127 PM CDT MON APR 25 2011
ILZ090-094-KYZ002>008-260515-
MASSAC IL-POPE IL-LIVINGSTON KY-BALLARD KY-MCCRACKEN KY-MARSHALL KY-
CARLISLE KY-GRAVES KY-HICKMAN KY-
1127 PM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POPE AND
SOUTHEASTERN MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND EASTERN
HICKMAN...NORTHERN GRAVES...CARLISLE...MARSHALL...SOUTHERN
MCCRACKEN...SOUTHEASTERN BALLARD AND SOUTHWESTERN LIVINGSTON COUNTIES
IN WESTERN KENTUCKY UNTIL 1215 AM CDT...
AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH DIME SIZE HAIL...AND VERY STRONG
WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF BARDWELL TO CLINTON...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS THAT MAY BE IMPACTED INCLUDE FULGHAM...FANCY FARM...
LOVELACEVILLE...LOWES...MAYFIELD...LONE OAK...PADUCAH...SYMSONIA...
REIDLAND...HAMLETSBURG...LEDBETTER AND BENTON.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER
RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Apr 25, 10:29 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1129 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM BLIZZARD ANNA 37.46N 89.24W
04/25/2011 UNION IL EMERGENCY MNGR
NUMEROUS ROADWAYS UNDERWATER ACROSS THE COUNTY.
&&
JIMPLocal storm report, Apr 25, 10:39 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1139 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM FLASH FLOOD ANNA 37.46N 89.24W
04/25/2011 UNION IL EMERGENCY MNGR
NUMEROUS ROADWAYS UNDERWATER ACROSS THE COUNTY.
&&
JIMPSpecial weather statement, Apr 25, 10:41 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1141 PM CDT MON APR 25 2011
ILZ077-078-INZ081-260530-
WABASH IL-EDWARDS IL-GIBSON IN-
1141 PM CDT MON APR 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EDWARDS AND WABASH
COUNTIES IN SOUTHEAST ILLINOIS...AND WESTERN GIBSON COUNTY IN
SOUTHWEST INDIANA UNTIL 1230 AM CDT...
AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH VERY STRONG WINDS AROUND 50 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES
SOUTHWEST OF LANCASTER TO KEENSBURG...MOVING NORTHEAST AT 40 MPH.
LOCATIONS THAT MAY BE IMPACTED INCLUDE MOUNT CARMEL AND ALLENDALE.
Local storm report, Apr 25, 10:49 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1149 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM FLASH FLOOD 1 W PINCKNEYVILLE 38.08N 89.40W
04/25/2011 PERRY IL TRAINED SPOTTER
BRIDGE UNDER WATER WEST OF PINCKNEYVILLE IL. TRAFFIC
BEING RE-ROUTED.
&&
DPEvent by event
10 thunderstorm wind, 6 tornado, 1 hail. Local standard time, as filed.
Tornado, Graves
- When
- April 25, 10:53 PM CST to 11:03 PM CST
- Where
- Graves County, 1.33 mi E of Dukedom to 2.6 mi SW of Lynnville
- Rating
- EF1
- Path length
- 5.14 mi
- Path width
- 225 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.500, -88.676
This tornado crossed into Graves County from Weakley County, Tennessee. The tornado initially paralleled the state line, where mainly tree damage occurred. Along Kentucky Highway 303, a home was damaged. The side porch was lifted. A gazebo and a playhouse were destroyed. A garage at the north end of the house sustained major damage. Small portions of nearby grape vines were impaled in the roof of the porch, and a stick was impaled in the house. As the tornado moved northeast, mainly tree damage occurred, with uprooted trees and large limbs down. There was some tree damage south of the path near Lynnville, which was from straight-line winds. Peak winds were estimated near 100 mph. The average path width was 75 yards.
Hail, McCracken
- When
- April 25, 10:55 PM CST
- Where
- McCracken County, 0.55 mi W of Massac
- Measured
- 0.75 in hail
- Reported by
- Official NWS Observations
- Coordinates
- 37.020, -88.690
Thunderstorm Wind, Calloway
- When
- April 25, 11:15 PM CST to 11:30 PM CST
- Where
- Calloway County, 0.89 mi SW of Murray to Hazel
- Measured
- 88 kt (101 mph) measured gust
- Property damage
- $2.0 million
- Reported by
- Mesonet
- Coordinates
- 36.610, -88.330
A Kentucky mesonet site measured a wind gust to 101 mph. A number of buildings were damaged, and an industrial warehouse was destroyed. Half the roof was torn off an auto parts store. There was extensive damage to trees and power lines in the city of Murray. Some trees were down on houses. Power poles were down. Roads were blocked. An eight-foot section of siding was blown off a manufacturing plant on the north side of Murray. Two rooftop air conditioning units were blown over. Two barns were blown down. City and county schools and Murray State University were cancelled the following day due to widespread power outages and blocked roads. The county emergency operations center was set up for the first time since the January, 2009 ice storm. Veteran utility workers declared that damage exceeded that from the 2009 ice storm.
Tornado, Calloway
- When
- April 25, 11:30 PM CST to 11:31 PM CST
- Where
- Calloway County, 2.25 mi S of Wadesboro to 1.71 mi SSE of Wadesboro
- Rating
- EF0
- Path length
- 0.76 mi
- Path width
- 175 yd
- Property damage
- $80,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.718, -88.314
A brief touchdown occurred, with numerous trees snapped or uprooted. There were varying degrees of roof damage to a few buildings. One metal-framed building was crushed. Peak winds were estimated near 70 mph. The average path width was 150 yards.
Thunderstorm Wind, Calloway
- When
- April 25, 11:30 PM CST
- Where
- Calloway County, 2.1 mi SW of Van Cleave to 0.89 mi NE of Shiloh
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 36.627, -88.255
The damaging winds that struck Murray continued east across the eastern portion of the county. Large trees from 12 to 18 inches in diameter were uprooted off Kentucky 464 in northeast Calloway County. Power lines were down. A double-wide mobile home was overturned on Kentucky 94 east of Murray. Nearby, the top of a silo was blown off.
Thunderstorm Wind, Trigg
- When
- April 25, 11:36 PM CST
- Where
- Trigg County, 3.39 mi SSW of Golden Pond
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.737, -88.049
At Wrangler's Campground within the Land Between The Lakes National Recreation Area, an apparent microburst downed 40 acres of hardwood trees. Trees fell on three cabins, one historic barn, one horse barn, and one vehicle. One hundred miles of trails were closed. Power lines were down.
Tornado, Lyon
- When
- April 25, 11:37 PM CST to 11:42 PM CST
- Where
- Lyon County, 2.5 mi SW of Kuttawa to 2 mi SE of Kuttawa
- Rating
- EF1
- Path length
- 3.2 mi
- Path width
- 50 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.044, -88.152
The tornado uprooted trees and snapped branches. The tornado struck a marina on Lake Barkley. There was substantial damage to boat docks and to the roofing of one home. One boat capsized. Peak winds were estimated near 90 mph. The path width was only 30 yards on average.
Tornado, Lyon
- When
- April 25, 11:40 PM CST to 11:50 PM CST
- Where
- Lyon County, 2.5 mi NW of Eddyville to 7.8 mi NNE of Kuttawa
- Rating
- EF1
- Path length
- 7.08 mi
- Path width
- 100 yd
- Continued into
- Caldwell, Ky (PAH)
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.076, -88.102
The intermittent damage path began along Highway 373, producing mainly tree damage. Further northeast, barns and trees were damaged, along with shingles off roofs. Peak winds were estimated near 95 mph. The average path width was 75 yards. The tornado continued northeast into Caldwell County.
Thunderstorm Wind, Trigg
- When
- April 25, 11:45 PM CST
- Where
- Trigg County, Cadiz to 3.85 mi SW of Cadiz
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 36.870, -87.820
Numerous trees and power lines were blown down. About 1,500 utility customers lost power. A number of houses and public buildings were damaged. Emergency declarations were signed by the city of Cadiz and Trigg County.
Tornado, Caldwell
- When
- April 25, 11:50 PM CST to 11:59 PM CST
- Where
- Caldwell County, 1.81 mi WSW of Bakers to 7.2 mi NE of Fredonia
- Rating
- EF1
- Path length
- 8.36 mi
- Path width
- 100 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.173, -88.062
The tornado continued from Lyon County into Caldwell County. Near U.S. Highway 641, several trees were uprooted and snapped. A carport was destroyed, but damage to homes was mainly to shingles. To the east of Fredonia, a barn was destroyed with debris blown several hundred yards. Nearby barns sustained major roof damage, and several power poles were snapped. To the northeast of this area, mainly tree and shingle damage occurred. The tornado was on the ground intermittently throughout the path. Peak winds were estimated near 95 mph. The average path width was 75 yards.
Thunderstorm Wind, Crittenden
- When
- April 26, 12:00 AM CST
- Where
- Crittenden County, 0.88 mi SW of Repton
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.370, -88.030
This wind gust was measured at a Kentucky mesonet site.
Thunderstorm Wind, Christian
- When
- April 26, 12:04 AM CST
- Where
- Christian County, 0.79 mi S of Gracey to (Hop)ft Campbell Aaf
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS
- Coordinates
- 36.859, -87.653
A wind gust to 55 knots was measured by automated observing equipment at Fort Campbell. A seven-mile stretch of Kentucky Highway 117 was closed due to multiple trees and power lines across it.
Tornado, Christian
- When
- April 26, 12:05 AM CST to 12:08 AM CST
- Where
- Christian County, 0.65 mi SW of (Hop)ft Campbell Aaf to 1.92 mi NE of (Hop)ft Campbell Aaf
- Rating
- EF3
- Path length
- 2.57 mi
- Path width
- 300 yd
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 36.663, -87.507
The tornado struck the Fort Campbell airfield directly, causing extensive damage. One building structure destroyed was rated for 104 mph winds. Several very large and heavy constructed buildings suffered major damage at the Fort Campbell Army Airfield. Large doors to these buildings, which were rated for 115 to 144 mph winds, were blown in. Several other smaller buildings received minor to major damage. Numerous heavy vehicles were damaged, with at least three flipped over. Immediately north of the airfield, across farmland, several dozen trees were snapped or uprooted, two barns were heavily damaged, three power poles were blown down, and some shingles were blown off a house. A security guard witnessed the tornado during two separate illuminations provided by lightning. The security guard's vehicle was moved backward approximately ten feet during the tornado. A second security guard witnessed the tornado. Two security cameras recorded the tornado passage. One camera showed winds blowing in opposite directions over an approximate 30-second interval. Peak winds were estimated near 140 mph. The average path width was 250 yards.
Thunderstorm Wind, Todd
- When
- April 26, 12:10 AM CST
- Where
- Todd County, 0.55 mi E of Trenton to Guthrie
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 36.720, -87.260
Two houses in Trenton sustained major damage, including partial destruction of an exterior wall. Some other homes received minor damage. Most of the house damage was due to falling trees. Trees and power poles were down.
Thunderstorm Wind, Webster
- When
- April 26, 12:12 AM CST to 12:14 AM CST
- Where
- Webster County, Providence to Clay
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 37.400, -87.770
In Clay, several trees were blown down. One of the trees fell on a car. Carports and fences were damaged on Kentucky Highway 132. In Providence, several tree limbs and power lines were down.
Thunderstorm Wind, Todd
- When
- April 26, 12:14 AM CST
- Where
- Todd County, Elkton
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $80,000
- Reported by
- Newspaper
- Coordinates
- 36.820, -87.150
Power poles were down along a one-half mile stretch of U.S. Highway 68. One house was heavily damaged by a falling tree. About half of Todd County was without power through early the next morning.
Thunderstorm Wind, Henderson
- When
- April 26, 12:45 AM CST to 12:50 AM CST
- Where
- Henderson County, 5 mi E of Henderson to 2 mi W of Spottsville
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 37.830, -87.488
A trained spotter measured a wind gust to 71 mph near Spottsville. A Kentucky mesonet site measured a wind gust to 66 mph several miles east of Henderson.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 25 to 27, 201122 deaths · 84 injured · $10 million · EF5 · 72 events
- Flash Flooding and Hail in Arkansas, April 25, 20115 deaths · $350,000 · 0.75 in hail · 12 events
- Tornadoes and Flash Flooding in Tennessee, April 25 to 30, 20115 injured · $6.3 million · EF2 · 41 events
- Tornadoes and Flash Flooding in New York, April 25 to 27, 2011$10 million · EF1 · 38 events
- Tornadoes and Flash Flooding in Texas, April 25, 20111 injured · $488,000 · EF0 · 87 events
- Tornadoes and Flash Flood in Texas, April 25, 20111 injured · $1.2 million · EF1 · 23 events
- Flash Flooding and Hail in Pennsylvania, April 25 to 27, 2011$3.2 million · 1.75 in hail · 24 events
- Tornadoes and Flash Flooding in Missouri, April 25 to 27, 2011$663,000 · EF1 · 13 events
- Hail and Damaging Winds in Georgia, April 25, 20112 injured · $491,000 · 1.25 in hail · 19 events
- Lightning Strike in North Carolina, April 25, 2011$900,000 · 1 event
- Tornadoes and Hail in Texas, April 25 to 26, 2011$142,000 · EF1 · 12 events
- Damaging Winds in Pennsylvania, April 25, 2011$530,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 290446, 290481, 290475, 290438, 290483, 292096, 309210, 290388, 290504, 290411, 290492, 290487, 290471, 290496, 295956, 292100, 290497.